Posted by Liz R
on September 25, 2000 at 14:13:30:
In Reply to: nystatin & behavior worsening posted by Alison on September 24, 2000 at 17:42:31:
: for those of you who've trial anti-fungals; I had Evan on nystatin once upon a time and he had a huge yeast blowout - I mean yeast was practically coming out his pores; it was terrifying. I stopped treatment, because I thought the nystatin was making him sick. Anyway, we've decided to give it another shot and we're experiencing some yeast dump, but nothing like before (he's also on a low-sugar GF/GC diet). For anyone who's tried this; did your kid go through a major regression during the first week? He's a wretch! Last night I *dared* to ask him to ask for nursing instead of just leaping on me and sticking his head up my shirt and he howled for two hours; kicked, punched, beat his head on the floor, you name it. We had another episode today, over potato chips, but it was pretty short-lived and he did ask for a potato chip in the end. Plus, he looks really draggy. (oh, I do know that a lot of the drs recommend you give nystatin in powder form, but my pediatrician thinks I'm a little whacky anyway, for trying this diet stuff. Plus, the regular liquid formula does kill his yeast - as we're witnessing firsthand).
I would like to try Joe on the Nystatin. I don't know how to approach my pediatrician about this since she has a negative view of the diet and isn't very progressive about biological treatments for autism. How did you get a prescription for Evan?